Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Have black mark under big toenail, seems to be getting larger. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
i have a black mark under my big toenail--seems to be getting larger?
Posted Sun, 13 Oct 2013 in Skin Hair and Nails
Answered by Dr. Chakravarthy Mazumdar 1 hour later
Brief Answer:
Mole or blood ooze or germ

Detailed Answer:

The black mark that appears on the big toe nail could be a subungual melanoma, ruptured capillary of the nail bed (jogger's toe) or fungal/bacterial infection. If you are hurt at the toe or oozing blood from anywhere else like gums, nostrils etc it is mostly a ruptured capillary under the nail bed which increases and disappears in a week.

If not hurt or not oozing blood it could be mole on the nail bed. If it is growing it may be cause for concern at this age, it could lead to acral lentiginous melanoma. Check with the local doctor.

Great toe is the common entry point for a lot of organism because of its close proximity to the soil.

So all the above possibilities warrant an examination by the local doctor or referral to Dermatologist.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor